Alert archive / Missouri / Special Weather Statements in 2021

Special Weather Statement, NWS Memphis, TN

July 31, 2021Pemiscot County, Missouri

NWS Memphis, TN issued this special weather statement at Jul 31, 2021, 7:45 PM CDT for Pemiscot County, Missouri. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2021, 7:45 PM CDT (00:45 UTC)
Expired
Jul 31, 2021, 8:00 PM CDT
In force
15 min
Issued by
NWS Memphis, TN

County Pemiscot County, MO

The radar

The Paducah radar (KPAH), 118 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2021-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2334 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2021-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2334 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1693 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

631 
WWUS84 KMEG 010045
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
745 PM CDT Sat Jul 31 2021
 
MOZ113-115-010100-
Pemiscot MO-Dunklin MO-
745 PM CDT Sat Jul 31 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 800 PM CDT
FOR...

Northern Pemiscot County in southeastern Missouri...
Northeastern Dunklin County in southeastern Missouri...

At 745 PM CDT...a strong thunderstorm producing dime size hail and 
winds to 45 mph was located near Campbell, moving southeast at 35 
mph.

People in northern Pemiscot and northeastern Dunklin Counties should
monitor this storm closely.

LAT...LON 3659 8996 3645 8996 3639 8997 3639 8975
      3642 8974 3643 8973 3640 8967 3641 8962
      3640 8959 3639 8959 3625 8969 3625 8970
      3622 8971 3645 9014 3647 9014 3662 9004
TIME...MOT...LOC 0045Z 298DEG 30KT 3651 9002 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jul 31, 6:49 PM CDT, 56 minutes earlier.

Area forecast discussion, Jul 31, 6:49 PM CDT, 56 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Memphis TN
649 PM CDT Sat Jul 31 2021

.UPDATE...
Updated for 00Z Aviation Forecast Discussion below.

&&

.PREV DISCUSSION... /issued 348 PM CDT Sat Jul 31 2021/

DISCUSSION...

Another hot and humid day across the Mid-South. Temperatures are
mainly in the mid to upper 90s with dewpoints in the mid 70s.
Nearly every location in the Mid-South has a heat index of 105 or
greater at this hour, with a few locations at 110 or greater.
Current heat products look good with an expiration of 8PM this
evening.

Latest KNQA radar sweep shows a few isolated storms moving into
northern portions of our CWA. Storms have behaved themselves thus
far, with wind gusts mainly in the 35 to 45 mph range. These
storms are expected to weaken as they trek southeast into our area
over the next couple of hours. Behind this activity, there is a
cold front that will move into the area tonight. CAMs are
consistent with storms moving into our CWA around sundown and
persisting through the overnight hours. Activity will be confined
mainly to areas north of I-40.

The front will get hung up and stall near the Tennessee and
Mississippi border tomorrow afternoon. There will finally be a
generous push southward tomorrow afternoon, as an upper low drops
into the Ohio Valley and northwest flow develops across the region.
However, ahead of the front, heat will once again be a concern
for portions of north Mississippi. Went ahead and issued another
advisory for a row of counties in north Mississippi. Elsewhere,
high temperatures are only expected to climb into the low to mid
80s as north winds persist.

The front will finally push south tomorrow night. A few strong
storms are possible, especially over north Mississippi where the
highest instability is. Gusty winds are the main threat. Monday
will see a few lingering showers over north Mississippi, but most
the region will remain dry. Expect highs in the low to mid 80s and
comfortable humidity.

Tuesday through Thursday looks to be a beautiful stretch of
weather for the region, as an upper low remains overhead. Expect
highs in the mid 80s, low humidity, no rain, and north winds. A
few mornings could get chilly, yes I said it, with readings in the
upper 50s across rural parts of west Tennessee on Tuesday and
Wednesday. The rest of the region will see lows in the low to mid
50s.

Return flow and upper level ridging return to the region next
weekend. This will bring the return of summer conditions. Expect
increasing humidity and highs in the 90s.

AC3

&&

.AVIATION...
00Z TAFs

Surface cold front remains on track to drop into the Midsouth
overnight, most likely 09Z at MEM. Scattered SHRA/TSRA are
expected ahead of the cold front - which remains the primary
forecast challenge.

Just prior to 00Z, Isolated SHRA/TSRA were already noted on radar
60N of JBR, ahead of any of the CAM output. Storm chances at JBR
through 03Z- 04Z will depend on convective cold pool organization
ahead of the cold front over southeast MO. If this cold pool /
convective gust front can become organized, there will be TSRA
potential at MEM around 04Z. Otherwise, main TSRA window for MEM
will be associated with closer to cold frontal passage after 09Z.

PWB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Excessive Heat Warning until 8 PM CDT this evening for
     Crittenden-Cross-Lee AR-Phillips-St. Francis.

     Heat Advisory until 8 PM CDT this evening for Clay-Craighead-
     Greene-Mississippi-Poinsett.

MO...Heat Advisory until 8 PM CDT this evening for Dunklin-Pemiscot.

MS...Excessive Heat Warning until 8 PM CDT this evening for Alcorn-
     Benton MS-Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-
     Lafayette-Lee MS-Marshall-Monroe-Panola-Pontotoc-Prentiss-
     Quitman-Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-
     Yalobusha.

     Heat Advisory from 10 AM to 8 PM CDT Sunday for Calhoun-
     Chickasaw-Coahoma-Monroe-Quitman-Tallahatchie-Yalobusha.

TN...Excessive Heat Warning until 8 PM CDT this evening for Shelby.

     Heat Advisory until 8 PM CDT this evening for Carroll-Chester-
     Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-Hardin-
     Haywood-Henderson-Lauderdale-Madison-McNairy-Tipton.

&&
Hazardous weather outlook, Jul 31, 3:57 PM CDT, 3 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
357 PM CDT Sat Jul 31 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-012300-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
357 PM CDT Sat Jul 31 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

Hot and humid conditions are expected today. Heat index values
are expected to meet or exceed 110 degrees, mainly across north
Mississippi, portions of southeast Arkansas, and the Memphis
Metro.

Elsewhere, a heat advisory is in effect for heat indices 105 or
greater.

Additionally a few strong thunderstorms are possible in the late
afternoon and early evening hours. Gusty winds are the main
threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A heat advisory has been issued for portions of north Mississippi
on Sunday, mainly south of a line from Tunica to Oxford to Tupelo for
heat indices 105 to 107 degrees.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

AC3

In the hours before

Special weather statement, Jul 31, 2:00 PM CDT, 5 hours 45 minutes before
Special Weather Statement
National Weather Service Memphis TN
200 PM CDT Sat Jul 31 2021

MOZ113-311930-
Dunklin MO-
200 PM CDT Sat Jul 31 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 230 PM CDT
FOR...

Northeastern Dunklin County in southeastern Missouri...

At 200 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Glennonville, or
near Bernie, moving south at 35 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in northeastern Dunklin County should monitor this storm
closely.

LAT...LON 3663 8996 3655 8995 3653 8996 3649 8996
      3650 9022 3652 9022 3654 9021 3655 9019
      3657 9018 3659 9019 3661 9016 3661 9017
      3662 9015 3663 9015
TIME...MOT...LOC 1900Z 338DEG 29KT 3664 9008
Special weather statement, Jul 31, 2:32 PM CDT, 5 hours 13 minutes before
Special Weather Statement
National Weather Service Memphis TN
232 PM CDT Sat Jul 31 2021

MOZ115-TNZ001-002-312015-
Pemiscot MO-Lake TN-Obion TN-
232 PM CDT Sat Jul 31 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 315 PM CDT
FOR...

Northeastern Pemiscot County in southeastern Missouri...
Northeastern Lake County in western Tennessee...
Northwestern Obion County in western Tennessee...

At 231 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Marston, or near
Portageville, moving southeast at 30 mph.

Very heavy rain along with frequent cloud to ground lightning are
also possible with this thunderstorm.

People in northeastern Pemiscot...northeastern Lake and northwestern
Obion Counties should monitor this storm closely.

LAT...LON 3644 8923 3630 8952 3626 8980 3639 8985
      3639 8975 3643 8973 3640 8967 3641 8960
      3634 8954 3636 8951 3638 8951 3643 8955
      3648 8952 3650 8954 3650 8949 3647 8949
      3646 8947 3650 8938
TIME...MOT...LOC 1931Z 316DEG 25KT 3647 8960

WOODALL
Special weather statement, Jul 31, 3:00 PM CDT, 4 hours 45 minutes before
Special Weather Statement
National Weather Service Memphis TN
300 PM CDT Sat Jul 31 2021

ARZ009-312030-
Clay AR-
300 PM CDT Sat Jul 31 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 330 PM CDT
FOR...

Northeastern Clay County in eastern Arkansas...

At 259 PM CDT...a strong thunderstorm producing wind gusts up to 50
mph was located near Neelyville, or 11 miles northeast of Corning,
moving southeast at 30 mph.

Very heavy rain along with frequent cloud to ground lightning are
also possible with this thunderstorm.

People in northeastern Clay County should monitor this storm closely.

LAT...LON 3650 9024 3637 9008 3628 9022 3629 9045
      3650 9058
TIME...MOT...LOC 1959Z 317DEG 26KT 3651 9043

WOODALL
Special weather statement, Jul 31, 5:04 PM CDT, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Memphis TN
504 PM CDT Sat Jul 31 2021

MSZ017-312215-
Itawamba MS-
504 PM CDT Sat Jul 31 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 515 PM CDT
FOR...

Southwestern Itawamba County in northeastern Mississippi...

At 504 PM CDT...a strong thunderstorm producing winds to 40 mph was
located over Mantachie, or near Fulton, moving south at 20 mph.

People in southwestern Itawamba County should monitor this storm
closely.

LAT...LON 3416 8854 3434 8854 3437 8844 3420 8832
TIME...MOT...LOC 2204Z 346DEG 10KT 3429 8851
Special weather statement, Jul 31, 5:05 PM CDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Memphis TN
505 PM CDT Sat Jul 31 2021

MSZ017-312215-
Itawamba MS-
505 PM CDT Sat Jul 31 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 515 PM CDT
FOR...

Southwestern Itawamba County in northeastern Mississippi...

At 504 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located over Mantachie, or near Fulton, moving south at 10 mph.

People in southwestern Itawamba County should monitor this storm
closely.

LAT...LON 3413 8854 3434 8854 3437 8844 3416 8828
TIME...MOT...LOC 2204Z 346DEG 10KT 3429 8851
Special weather statement, Jul 31, 7:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
745 PM CDT Sat Jul 31 2021

MOZ113-115-010100-
Pemiscot MO-Dunklin MO-
745 PM CDT Sat Jul 31 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 800 PM CDT
FOR...

Northern Pemiscot County in southeastern Missouri...
Northeastern Dunklin County in southeastern Missouri...

At 745 PM CDT...a strong thunderstorm producing dime size hail and
winds to 45 mph was located near Campbell, moving southeast at 35
mph.

People in northern Pemiscot and northeastern Dunklin Counties should
monitor this storm closely.

LAT...LON 3659 8996 3645 8996 3639 8997 3639 8975
      3642 8974 3643 8973 3640 8967 3641 8962
      3640 8959 3639 8959 3625 8969 3625 8970
      3622 8971 3645 9014 3647 9014 3662 9004
TIME...MOT...LOC 0045Z 298DEG 30KT 3651 9002

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:33 AM CDTSpecial Weather StatementMEGAlcorn, Prentiss, Tishomingo57 min
Aug 1, 9:30 AM CDTSpecial Weather StatementMEGCalhoun45 min
Aug 1, 9:33 AM CDTSpecial Weather StatementMEGMonroe27 min
Aug 1, 10:09 AM CDTSpecial Weather StatementMEGMonroe36 min
Aug 1, 5:51 PM CDTSpecial Weather StatementMEGCalhoun24 min
Aug 1, 6:35 PM CDTSpecial Weather StatementMEGMonroe25 min
Aug 1, 6:39 PM CDTSpecial Weather StatementMEGChickasaw36 min
Jul 31, 8:40 PM CDTSpecial Weather StatementMEGLake35 min
Jul 31, 8:57 PM CDTSevere Thunderstorm WarningMEGLauderdale48 min
Jul 31, 9:09 PM CDTSpecial Weather StatementMEGHenry, Weakley36 min
Jul 31, 9:26 PM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Haywood, Lauderdale49 min
Jul 31, 9:44 PM CDTSpecial Weather StatementMEGLauderdale31 min
Jul 31, 9:58 PM CDTSpecial Weather StatementMEGCrockett32 min
Jul 31, 10:05 PM CDTSpecial Weather StatementMEGGibson25 min
Jul 31, 10:23 PM CDTAreal Flood AdvisoryMEGGibson, Madison52 min
Jul 31, 10:25 PM CDTSpecial Weather StatementMEGCarroll, Gibson35 min
Jul 31, 10:31 PM CDTSevere Thunderstorm WarningMEGBenton, Carroll, Decatur, Gibson, Henderson, Madison44 min
Jul 31, 10:33 PM CDTSpecial Weather StatementMEGChester, Madison27 min
Jul 31, 10:48 PM CDTTornado WarningMEGBenton, Carroll, Decatur, Henderson42 min
Jul 31, 11:03 PM CDTSpecial Weather StatementMEGHardin27 min
Jul 31, 11:05 PM CDTSpecial Weather StatementMEGDyer25 min
Jul 31, 11:07 PM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson, McNairy23 min
Jul 31, 11:12 PM CDTSevere Thunderstorm WarningMEGDecatur, Henderson18 min
Jul 31, 11:29 PM CDTSevere Thunderstorm WarningMEGDecatur, Henderson16 min
Jul 31, 11:31 PM CDTSpecial Weather StatementMEGDecatur14 min
Aug 1, 4:42 AM CDTAreal Flood AdvisoryMEGHardin2 hr
Jul 31, 8:07 PM CDTSpecial Weather StatementMEGClay38 min
Jul 31, 9:06 PM CDTTornado WarningMEGMississippi24 min
Jul 31, 8:35 PM CDTSpecial Weather StatementMEGDunklin25 min
Jul 31, 8:56 PM CDTSpecial Weather StatementMEGDunklin34 min
Jul 31, 9:00 PM CDTSpecial Weather StatementMEGPemiscot30 min

Nearby

Special Weather Statements in Missouri, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.